Does anyone have an opinion?

My right foot has been quite purple sice my stroke due to circulation. My right leg seems to have become quite wobbly and my balace has become so much worse in the last few months. My stroke was four years ago and i thought I was doing so well. I have taken apixaban for 4 years and slozem for my blood pessure. Is this usual after so long or is it something to do with my atrial fiberation.?

4 Replies

oldestnewest
  • I don't know about Atrial Fiberation (or Fibrillation) but I have a similar problem of only a few months myself. I had a Brain Attack (Stroke) on 21st Sept and up to the night of 8th/9th Jan I was progressing very well indeed, with no problems I could see. Then that morning my life took a backwards sideways leap and I have been getting physically less capable ever since. I thought 'progress' was a one-way street, with growth all the way and lots of soft flowers scattered all over it. Little did I know it takes a lifetime of additional work to keep on that straight and narrow road to the end.

    My GP is the greatest friend I didn't know I had.

    This has been the first time I've actually managed to put this into so many words and has been a great help, so thank you.

    I hope you find what you seek.

  • Hi, It's just something else we seem to have to put up with. The skin on my lower legs have gone discoloured, I think it's because of poor circulation. I should ask your doctor about it. I have tried putting moisturising cream on (with a sponge applicator on a long handle) It is quite uncomfortable for someone else to massage it in. The only other thing I am on to at the moment is compression stockings. Your doctor may help with information and advice but I've bought my own online as I am conscious that as an elderly stroke survivor I am a drain on the NHS.

    Take care and I'm sure you are still lovely mumsey22

    Annlynne

  • Hi Mummsy22, firstly arterial fibrillation is an abnormal heart beat in the right atrium. You have 4 chambers in your heart. Right and left atrium and the lower chambers are the right and left ventricles. There is an electrical node in the right atrium and the brains automotive nervous system that you do not have to think about for it to work things like the kidneys, liver bowel and other functions of the body. The other part of the nervous system is when you have to make your brain function or think about what you want to do.The electrical impulses are jumbled up and the atrium flutters so that not enough blood is being pumped around the body by the heart, so the extremities are starved of blood so that the large internal organs have a good fresh oxygen enriched blood supply to assist them to work efficiently.

    Becoming dizzy is due to the same problem with not enough blood getting to the brain so it makes you feel dizzy. Treatment normally straight forward, there are many drugs used in A/F and are normally very effective. The doctors must get your heart rhythm back in to sinus rhythm so that the heart is beating normally at about 80 beats per minute. Another treatment is for the doctors to stop the heart by the use of a defibulator. Putting an electrical charge across the heart spops the heart beating out of rhythm . Cheers Oldman1952

  • I'd ask your gp for a physio referral tbh, it's better to get the leg moving in order to keep the circulation in check. A good physio is a god send.

You may also like...